# SDR 2007UALA01886

- Difficulty date: June 7, 2007
- Submitted: June 12, 2007
- Operation: Air carrier
- Aircraft: N774UA
- Make and model: Boeing 777222
- Aircraft serial: 26936
- Aircraft time: 45,491 hours, 9,347 cycles
- Engine: Pwa PW4077
- Engine time: 40,057 hours, 8,455 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Worn
- Location: Nr 1 Engine
- Part time: 40,053 hours, 8,454 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

RTFL DUE TO NR 1 ENGINE SURGE.  ENGINE SURGED IN CRZ APPROX 2-1/2 HRS OUT FROM IAD EN ROUTE MUC.  DECISION TO RETURN TO IAD.  AFTER LDG, IAD MM FOUND METAL IN TAILPIPE.  ENG REPLACED AT IAD.   [08-14-07]  TEARDOWN REVEALED THAT 4 LP TURBINE TRANSITION DUCTS (PW IPC 72-30-00-002-250, P/N 50M919) HAD EXPERIENCED EXTREME INNER FOOT WEAR. THIS CAUSED A LOSS OF RADIAL RETENTION AT THE FRONT OF THE DUCT, ALLOWING DUCTS TO DEFLECT INWARDS INTO PRIMARY GASPATH, AND DISTORTING GASPATH FLOW INTO THE LP TURBINE, RESULTING IN SURGE.  UA HAS SEEN FOOT WEAR AT TEARDOWN, BUT NEVER TO THIS EXTENT.  PARTS HAVE BEEN RETURNED TO MANUFACTURER & MTU FOR FURTHER ANALYSIS.
